caret icon Back to all discussions

Irrecoverable hair loss? Please help.

I'm posting this because I'm worried about my mother. Her hair is extremely thin and wiry even a decade after recovery. Why is this the case? She's tried everything she's possibly could and all I'd love to see is for hair to grow back in the thick and gorgeous wave it was before. She's been to doctors and done all sorts of therapy and injections and obsesses over it on a day-to-day; granted, there has been some improvement, though it's honestly rather minimal, and it breaks my heart.

  1. Hi Shinichi,


    I'm so sorry to hear your mother is going through this. Hair loss is a lesser-known symptom of hepC. This article discusses the connection between hair loss and hepC. Although it sounds like she may have already tried some things, this article also has some suggestions for reducing the loss. I hope this helps! https://hepatitisc.net/living/symptoms-hair-loss


    Best,
    Jessica (Team Member)

    1. While on intepheron and Ribivan treatments for hep C my hair started to fall out. I now have complete alopecia, I no longer grow any hair. My hair loss was not a result of the hep C but the treatments I recieved. I'm not sure what treaments you were on but if you took Interferon that may be the reason for your hair loss. Check out Post Interferon sydrome. I love being hairless. Saves me alot of money.

      1. I’m sorry to hear your mother’s hair loss. I’m not sure if if it a side effect of the hepatitis C treatment or not. I received a Hep C donor’s heart for my transplant and ever since the transplant I’ve had significant hair loss, whether or not it was do to the transplant medications, my thyroid issues, or even the hepatitis C treatment, I’ll never know. The only thing I do know is that my hair isn’t as thick as it used to be in the past. Thank you for sharing. Leslie (Community Moderator)

        or create an account to reply.